MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE¿; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE¿; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M0066802220
Medical Device Problem Codes Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon initial notification of the event, clarification of the terminology used in the event description and the associated image was requested.Clarification was received on 27 april 2026 based on review of the provided image.To date, there is no update on the return of the actual device for evaluation.The customer supplied image shows the guidewire contained within its opaque dispenser assembly along with the associated packaging pouch label.An unknown length of the guidewire is visible through the dispenser.Evidence of skived/cut damage was observed along with large radius bend damage at an indeterminate distance from the distal tip.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the dfu operational instructions: prior to use: carefully examine the unit to verify that neither the contents nor the sterile package has been damaged in shipment.The zipwire hydrophilic guidewire is a delicate instrument and should be handled carefully.Prior to use and when possible, during the procedure, inspect the wire carefully for bends or kinks which may have occurred.To activate hydrophilic coating: before removing the zipwire hydrophilic guidewire from the protective hoop (by its distal end), inject physiological saline solution into the hub end of the holder in order to completely wet the surface of the wire.Use of alcohol, antiseptic solutions, or other solvents must be avoided, as they may adversely affect the surface of the wire.Do not wipe the zipwire hydrophilic guidewire with dry gauze.Before inserting the zipwire hydrophilic guidewire through a catheter, fill the catheter with physiological saline solution.As indicated in the directions for use (dfu) precautions: the surface of the zipwire hydrophilic guidewire is not lubricious unless it is wet.Before taking it out of its holder and inserting it through a catheter, fill the holder and the catheter with sterile physiological saline solution.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that handling factors have contributed to the event as reported.Lake region medical reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.If any further relevant information is provided, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
 
Event or Problem Description
Event description: per cnf, it was reported that: during preparation, when unpacking the package, it was found that the ureteral stent was fractured.The device is expected to be returned around apr 17th.The patient condition following procedure was stable what was the patient condition following procedure? stable.When was the problem noticed: unpacking.Where did the problem occur? outside the patient.Procedure outcome: completed with another of same device.Event resolved? yes.Distributor report indicated a photo was included.

Brand Name
ZIPWIRE¿
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 lake hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key25008370
Report Number9680001-2026-00014
Device Sequence Number15647651
Product Code EYA
UDI-Device Identifier00816349011825
UDI-Public(01)00816349011825(17)270613(10)JRZ9140490
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0066802220
Device Catalogue NumberM0066802220
Device Lot NumberJRZ9140490
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2026
Initial Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexMale
Patient Weight98 KG